(Closed) Hair Loss?

posted 6 years ago in Wellness
Post # 3
Member
13017 posts
Honey Beekeeper
  • Wedding: November 1999

You lose, on average, 100 hairs per day… so if you’re saying 120, you aren’t that far off.  It could be all the stress from finishing your degree (congratulations, by the way!).  Talk to your GP about taking a supplement like Biotin – it’s designed for healthy hair and nails. 

Post # 4
Member
716 posts
Busy bee
  • Wedding: March 2014

Get your thyroid checked. Seriously. I lost so much hair until I finally got on the right meds for my thyroid… you may be hypo OR hyper (its a symptom of both). It’s a simple blood test and if you do have thyroid issues its best to catch it early and work to find your right dose. You also need to be persistent with docs who are resistant to diagnosing it especially in women who complain about “trivial” things like weight gain and hair loss (Grr.).

Go check out the about.com thyroid page to learn more….

Post # 6
Member
2999 posts
Sugar bee
  • Wedding: May 2013

Could be a chemical imbalance on your scalp. Try Nioxin  products.

Post # 7
Member
1352 posts
Bumble bee
  • Wedding: April 2012

I second the Nioxin, I used this a couple of years ago when I was having the same problem and it totally worked 🙂

Post # 8
Member
2854 posts
Sugar bee
  • Wedding: May 2012

I shed hair a lot – not in clumps exactly, but a large amount after showers, combing, etc. I went to my GP and he did a blood workup. Everything came back normal, and he thought it might be a combo of stress and the fact that I have a lot of hair to lose, I guess.

He did say hair loss can be a sign of iron deficiency, but repeatedly cautioned that I shouldn’t use iron supplements unless there was a problem with the bloodwork. My numbers were fine.

I ended up starting a multivitamin, switched to a better quality shampoo than what I was using, and tried to limit my stress. It’s seemed to work out better.

Post # 9
Member
1572 posts
Bumble bee
  • Wedding: May 2013

Definitely see your doctor. Sometimes it’s nothing, but if it’s bothering you, I say it’s worth an appointment. You could also try what my doctor (rheumatologist – I have some chronic health issues) had me do. Every day I put all the hair I could find that I shed in an envelope. Each day had its own envelope (I wrote teh day on it to help). So at the end of each day, I collected the hair from my brush adn anywhere else. The following week, I spread everything on the dining room table (it has a white table cloth). I emptied the envelopes one at a time and counted the hair, then wrote the number on the envelope adn put it back in. Then I had an exact count. My hair loss is primarily related to my health issues. Not much can be done unless I hae a derm inject stuff into my scalp. Ew. I recently picked up Aveda’s lastest shampoo, conditioner, and scalp treatment – hoping it’ll help! My stylist advised me to not wash every day (I don’t anyway, but am trying for only twice a week now), use heat styling as rarely as possible, etc. I don’t use tight hair bands anymore, I love Twist Bands – more gentle. Also, I make sure that I take my multi vitamin!

Post # 10
Member
1941 posts
Buzzing bee
  • Wedding: June 2012

This happens to me sometimes, too. It always happens worse when I’m stressing more than normal. I’ve got a LOT of hair, but lately (have been booking lots of wedding appts and stressing over the stupid stupid guest list) it’s been bad. Like … fill the sink when I brush my hair every single day kind of bad.

Post # 11
Member
502 posts
Busy bee
  • Wedding: October 2012

A. Go see your doctor. I agree with getting your thyroid checked. Are you pulling or picking at your hair. Congratulations on your nursing degree. I know how stressful nursing school is (ICU RN here) in combo with planning a wedding could lead to hair loss….. but I’d definitely get checked out ASAP! Keep us updated on what you find out!!

Post # 13
Member
2999 posts
Sugar bee
  • Wedding: May 2013

@Roux:  I just reread about your facial hair and weight issues. Are you on birth control? If so, which one? It could be a negative reaction to the hormones. If you are on Mirena, like me- these are somewhat typical side effects which mirror pregnancy symptoms.

Post # 15
Member
6248 posts
Bee Keeper
  • Wedding: August 1900

@google:  <— this was one of the symptoms that pushed my Mom to get her thyroid checked and thank goodness she did!

Post # 16
Member
546 posts
Busy bee
  • Wedding: July 2011

 My hair is def thinning, not im clumps like you, but gradually thinning. I just started using Nioxin, so hopefully it will help.

The topic ‘Hair Loss?’ is closed to new replies.

Find Amazing Vendors